Communications in Mathematical Sciences

The Riemann problem for a simple model of phase transition

Edwige Godlewski and Nicolas Seguin

Full-text: Open access


We consider in this paper a simple model of liquid-vapor phase transition. The PDE system corresponds to the isothermal $p$-system and the pressure law is defined for all positive density and involves a constant zone. Such a pressure law can occur for instance when considering the Van der Waals equation of state complemented by the Maxwell's law. The Riemann problem is globally solved for all initial states, as well in the pure phases as in the mixture zone.

Article information

Commun. Math. Sci. Volume 4, Number 1 (2006), 227-247.

First available in Project Euclid: 24 April 2006

Permanent link to this document

Mathematical Reviews number (MathSciNet)


Godlewski, Edwige; Seguin, Nicolas. The Riemann problem for a simple model of phase transition. Commun. Math. Sci. 4 (2006), no. 1, 227--247.

Export citation